Alert archive / Georgia / Winter Storm Watches in 2008

Winter Storm Watch 2, NWS Atlanta, GA

January 18, 200836 counties in Georgia

NWS Atlanta, GA issued this winter storm watch at Jan 18, 2008, 4:34 PM EST for 36 counties in Georgia. It took effect at Jan 19, 2008, 7:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 18, 2008, 4:34 PM EST (21:34 UTC)
In effect from
Jan 19, 2008, 7:00 AM EST
Expired
Jan 19, 2008, 4:06 AM EST
In force
Issued by
NWS Atlanta, GA
All 36 counties

Banks County, GA, Barrow County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Jackson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 97 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -221 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-221 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS42 KFFC 182134
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 PM EST FRI JAN 18 2008

...ACCUMULATING SNOW HEADED FOR NORTH GEORGIA ON SATURDAY...

.LOW PRESSURE APPROACHING FROM THE GULF OF MEXICO WILL INTERACT
WITH AN ARCTIC FRONT ON SATURDAY TO PRODUCE A MIX OF RAIN AND
SNOW OVER MOST OF NORTH AND CENTRAL GEORGIA...AND A MORE NARROW
SWATH OF ACCUMULATING SNOW OVER A PORTION OF NORTH GEORGIA.

GAZ001>009-011>016-019>025-030>035-041>045-052>055-190545-
/O.NEW.KFFC.WS.A.0002.080119T1200Z-080120T0200Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-HEARD-COWETA-FAYETTE-CLAYTON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...NEWNAN...PEACHTREE CITY
434 PM EST FRI JAN 18 2008

...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...GENERALLY ALONG AND NORTH OF A LINE
FROM FRANKLIN TO FAYETTEVILLE TO HOMER. THIS WATCH INCLUDES METRO
ATLANTA.

SNOW IS EXPECTED TO DEVELOP OVER WEST CENTRAL GEORGIA EARLY
SATURDAY MORNING...SPREADING ACROSS NORTH GEORGIA BY NOON
SATURDAY. THE SNOW MAY INITIALLY BE MIXED WITH RAIN...BUT WILL
TRANSITION TO MORE PREDOMINANTLY SNOW BY LATE SATURDAY MORNING
OVER MUCH OF THE WATCH AREA. TEMPERATURES ARE EXPECTED TO BE
HOVERING NEAR FREEZING DURING THE DAY SATURDAY...AND A DIFFERENCE
OF A FEW DEGREES WARMER OR COOLER WILL GREATLY IMPACT POTENTIAL
FOR THE SNOW TO ACCUMULATE. WHILE CONSIDERABLE UNCERTAINTY STILL
EXISTS WITH RESPECT TO LOCATION AND AMOUNT OF SNOWFALL...THERE IS
POTENTIAL FOR 1 TO 3 INCHES OF SNOW ACROSS THE WATCH AREA BETWEEN
EARLY SATURDAY MORNING AND SATURDAY EVENING. AT THIS TIME...IT
APPEARS THAT THE GREATEST LIKELIHOOD OF THE MORE SIGNIFICANT
SNOW ACCUMULATIONS WOULD BE CENTERED ALONG A LINE FROM BUCHANAN
TO ALPHARETTA TO CLEVELAND.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT WILL IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$

HANDEL
2 follow-up statements
000 
WWUS42 KFFC 190249
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
949 PM EST FRI JAN 18 2008

...ACCUMULATING SNOW HEADED FOR NORTH GEORGIA ON SATURDAY...

.LOW PRESSURE APPROACHING FROM THE GULF OF MEXICO WILL INTERACT
WITH AN ARCTIC FRONT ON SATURDAY TO PRODUCE A MIX OF RAIN AND
SNOW OVER MOST OF NORTH AND CENTRAL GEORGIA...AND A MORE NARROW
SWATH OF ACCUMULATING SNOW OVER A PORTION OF NORTH GEORGIA.

GAZ001>009-011>016-019>025-030>035-041>045-052>055-191015-
/O.CON.KFFC.WS.A.0002.080119T1200Z-080120T0200Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-HEARD-COWETA-FAYETTE-CLAYTON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...NEWNAN...PEACHTREE CITY
949 PM EST FRI JAN 18 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM 7 AM EST SATURDAY
THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM 7 AM SATURDAY MORNING
THROUGH 9 PM SATURDAY EVENING...GENERALLY ALONG AND NORTH OF A
LINE FROM FRANKLIN TO FAYETTEVILLE TO HOMER. THIS WATCH INCLUDES
METRO ATLANTA.

SNOW IS EXPECTED TO DEVELOP OVER WEST CENTRAL GEORGIA EARLY
SATURDAY MORNING...SPREADING ACROSS NORTH GEORGIA BY NOON
SATURDAY. THE SNOW MAY INITIALLY BE MIXED WITH RAIN...BUT WILL
TRANSITION TO MORE PREDOMINANTLY SNOW BY MID TO LATE SATURDAY
MORNING OVER MUCH OF THE WATCH AREA. TEMPERATURES ARE EXPECTED TO
BE HOVERING NEAR FREEZING DURING THE DAY SATURDAY...AND A
DIFFERENCE OF A FEW DEGREES WARMER OR COOLER WILL GREATLY IMPACT
POTENTIAL FOR THE SNOW TO ACCUMULATE. WHILE CONSIDERABLE
UNCERTAINTY STILL EXISTS WITH RESPECT TO LOCATION AND AMOUNT OF
SNOWFALL...THERE IS POTENTIAL FOR 1 TO 3 INCHES OF SNOW ACROSS THE
WATCH AREA BETWEEN EARLY SATURDAY MORNING AND SATURDAY EVENING. AT
THIS TIME...IT APPEARS THAT THE GREATEST LIKELIHOOD OF THE MORE
SIGNIFICANT SNOW ACCUMULATIONS WOULD BE CENTERED ALONG A LINE FROM
BUCHANAN TO ALPHARETTA TO CLEVELAND.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT WILL IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$
000 
WWUS42 KFFC 190906
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
406 AM EST SAT JAN 19 2008

...ACCUMULATING SNOW HEADED FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA TODAY... 

.LOW PRESSURE MOVING ACROSS THE GULF OF MEXICO WILL INTERACT WITH
AN ARCTIC FRONT PUSHING INTO THE SOUTHEAST TODAY TO PRODUCE A MIX
OF RAIN AND SNOW OVER MOST OF NORTH AND CENTRAL GEORGIA...AND A
NARROW SWATH OF ACCUMULATING SNOW OVER PORTIONS OF NORTH AND
CENTRAL GEORGIA.

GAZ022>025-033>035-044-045-052>055-192100-
/O.UPG.KFFC.WS.A.0002.080119T1200Z-080120T0200Z/
/O.NEW.KFFC.HS.W.0001.080119T1200Z-080120T0200Z/
FORSYTH-HALL-BANKS-JACKSON-NORTH FULTON-GWINNETT-BARROW-
SOUTH FULTON-DEKALB-HEARD-COWETA-FAYETTE-CLAYTON-
INCLUDING THE CITIES OF...GAINESVILLE...ATLANTA...LAWRENCEVILLE...
EAST POINT...DECATUR...NEWNAN...PEACHTREE CITY
406 AM EST SAT JAN 19 2008

...HEAVY SNOW WARNING IN EFFECT FROM 7 AM THIS MORNING TO 9 PM
EST THIS EVENING FOR AREAS SOUTH OF A LINE FROM ATLANTA TO 
GAINESVILLE...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAVY
SNOW WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM
EST THIS EVENING. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

RAIN SPREADING NORTHWARD ACROSS GEORGIA EARLY THIS MORNING IS
EXPECTED TO CHANGE OVER TO SNOW THROUGH THE LATE MORNING HOURS.
THE SNOW MAY INITIALLY BE MIXED WITH RAIN...BUT WILL TRANSITION
TO PREDOMINANTLY SNOW BY NOON OVER MUCH OF THE WARNING AREA.
TEMPERATURES ARE EXPECTED TO BE HOVERING NEAR FREEZING DURING THE
DAY SATURDAY...AND A DIFFERENCE OF A FEW DEGREES WARMER OR COOLER
WILL GREATLY IMPACT POTENTIAL FOR THE SNOW TO ACCUMULATE. WHILE
CONSIDERABLE UNCERTAINTY STILL EXISTS WITH RESPECT TO LOCATION AND
AMOUNT OF SNOWFALL...THERE IS POTENTIAL FOR 1 TO 3 INCHES OF SNOW
ACROSS THE WARNING AREA THROUGH THIS EVENING. AT THIS TIME...IT
APPEARS THAT THE GREATEST LIKELIHOOD OF THE MORE SIGNIFICANT
SNOW ACCUMULATIONS WOULD BE SOUTH OF AN ATLANTA TO GAINESVILLE
LINE. 

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

GAZ027-036>039-046>051-056>062-066>073-078-079-081-082-089-192100-
/O.NEW.KFFC.HS.W.0001.080119T1200Z-080120T0200Z/
MADISON-CLARKE-OCONEE-OGLETHORPE-WILKES-ROCKDALE-WALTON-NEWTON-
MORGAN-GREENE-TALIAFERRO-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-
HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-
BALDWIN-HARRIS-TALBOT-CRAWFORD-BIBB-MUSCOGEE-
INCLUDING THE CITIES OF...ATHENS...CONYERS...COVINGTON...
GRIFFIN...MILLEDGEVILLE...MACON...COLUMBUS
406 AM EST SAT JAN 19 2008

...HEAVY SNOW WARNING IN EFFECT FROM 7 AM THIS MORNING TO 9 PM
EST THIS EVENING FOR AREAS NORTH OF A COLUMBUS TO MACON TO SPARTA 
LINE...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAVY
SNOW WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM
EST THIS EVENING.

RAIN SPREADING NORTHWARD ACROSS GEORGIA EARLY THIS MORNING IS
EXPECTED TO CHANGE OVER TO SNOW THROUGH THE LATE MORNING HOURS.
THE SNOW MAY INITIALLY BE MIXED WITH RAIN...BUT WILL TRANSITION
TO PREDOMINANTLY SNOW BY EARLY AFTERNOON OVER MUCH OF THE WARNING
AREA. TEMPERATURES ARE EXPECTED TO BE HOVERING NEAR FREEZING MUCH 
OF THE DAY SATURDAY...AND A DIFFERENCE OF A FEW DEGREES WARMER OR
COOLER WILL GREATLY IMPACT POTENTIAL FOR THE SNOW TO ACCUMULATE.
WHILE CONSIDERABLE UNCERTAINTY STILL EXISTS WITH RESPECT TO
LOCATION AND AMOUNT OF SNOWFALL...THERE IS POTENTIAL FOR 1 TO 3
INCHES OF SNOW ACROSS THE WARNING AREA THROUGH THIS EVENING. AT
THIS TIME...IT APPEARS THAT THE GREATEST LIKELIHOOD OF THE MORE
SIGNIFICANT SNOW ACCUMULATIONS WOULD BE NORTH OF A COLUMBUS TO
MACON TO SPARTA LINE.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

GAZ001>009-011>016-019>021-030>032-041>043-192100-
/O.UPG.KFFC.WS.A.0002.080119T1200Z-080120T0200Z/
/O.NEW.KFFC.SN.Y.0002.080119T1200Z-080120T0200Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-POLK-PAULDING-COBB-HARALSON-CARROLL-DOUGLAS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...MARIETTA...CARROLLTON...DOUGLASVILLE
406 AM EST SAT JAN 19 2008

...SNOW ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 9 PM EST
THIS EVENING FOR AREAS NORTH OF AN ATLANTA TO GAINESVILLE 
LINE...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM EST
THIS EVENING. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

RAIN SPREADING NORTHWARD ACROSS GEORGIA EARLY THIS MORNING IS
EXPECTED TO CHANGE OVER TO SNOW THROUGH THE LATE MORNING HOURS.
THE SNOW MAY INITIALLY BE MIXED WITH RAIN...BUT WILL TRANSITION
TO PREDOMINANTLY SNOW BY 9AM ACROSS MUCH OF THE ADVISORY AREA.
WHILE TEMPERATURES ACROSS THE ADVISORY AREA WILL REMAIN AT OR NEAR
FREEZING THROUGH THIS AFTERNOON...THE CURRENT TRACK OF THE LOW
PRESSURE WILL KEEP MUCH OF THE PRECIPITATION SOUTH OF THE ADVISORY
AREA. WHILE CONSIDERABLE UNCERTAINTY STILL EXISTS WITH RESPECT
TO LOCATION AND AMOUNT OF SNOWFALL...THERE IS POTENTIAL 1 TO 2 INCHES
OF SNOW ACROSS THE THE ADVISORY AREA...WITH THE HIGHER AMOUNTS
EXPECTED OVER THE NORTHEAST MOUNTAINS. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this winter storm watch went out at Jan 18, 3:58 PM EST, 36 minutes earlier.

Area forecast discussion, Jan 18, 3:58 PM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
358 PM EST FRI JAN 18 2008

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
A FRONTAL BOUNDARY LOCATED ACROSS SOUTH FLORIDA THIS AFTERNOON
WILL LIFT NORTHWARD OVERNIGHT TO JUST SOUTH OF THE GA/FL STATE
LINE. LOW PRESSURE CURRENTLY OVER THE NORTHWESTERN GULF OF MEXICO
WILL TRACK EASTWARD ALONG THIS BOUNDARY TONIGHT AND
SATURDAY...REACHING A POINT JUST OFFSHORE THE NC OUTER BANKS BY
SATURDAY EVENING. UPPER LEVEL PATTERN IS CHARACTERIZED BY A DEEP
TROUGH PUSHING EAST ACROSS THE PLAINS AND A MERGING OF THE
NORTHERN AND SOUTHERN STREAMS...INTO A POWERFUL 150KT EXTENDING
FROM THE MID MISSISSIPPI/TENNESSEE VALLEYS TO NEW ENGLAND. RIGHT
ENTRANCE REGION OF THAT JET SLIDES INTO POSITION OVERTOP GEORGIA
LATE TONIGHT...ENHANCING SYNOPTIC SCALE ASCENT. ARCTIC FRONT NOW
JUST NORTHWEST OF ST LOUIS IS RACING SOUTHEAST TO MEET THE SYSTEM
APPROACHING US BY SATURDAY. WARM ADVECTION REMAINS SOMEWHAT LIMITED
ACROSS THE BOUNDARY TO OUR SOUTH BUT LOW LEVEL THERMAL GRADIENT
TIGHTENS SHARPLY BY SATURDAY WITH THE ARRIVAL OF THAT ARCTIC
FRONT FROM THE NORTHWEST. DEWPOINTS CURRENTLY BELOW 32 DEGREES
NORTH OF A CARTERSVILLE TO GAINESVILLE LINE. MODELS INDICATE WET
BULB TEMPERATURES JUST BELOW FREEZING ACROSS MUCH OF NORTH GEORGIA
BY SATURDAY. SEVERAL SHORTWAVES RIPPLE THROUGH THE SOUTHWEST FLOW
ALOFT ON SATURDAY...ALLOWING FOR THE POSSIBILITY OF SEVERAL WAVES
OF RAIN/SNOW. PARTIAL THICKNESSES AND THERMAL PROFILES CONTINUE TO
APPEAR SUPPORTIVE OF SNOW EARLY SATURDAY MORNING NORTH OF A
CARROLLTON TO ALPHARETTA TO ROSWELL TO HOMER LINE...GENERALLY
NORTH OF INTERSTATES 20 AND 85. THE RAIN/SNOW LINE SHOULD DIP
SOUTHEASTWARD BY LATE MORNING. SEVERAL FORECAST MODELS ARE
INDICATING A SWATH OF SNOWFALL IN EXCESS OF 2 INCHES ALONG A
SOUTHWEST TO NORTHEAST ORIENTED LINE CENTERED IN THE MIDDLE OF THE
WATCH AREA. SNOWFALL IN EXTREME NORTHWEST GA IS A BIT LESS
CERTAIN...AS THEY SEE FAIRLY LIGHT SNOW AMOUNTS. WILL ISSUE A
WINTER STORM WATCH FOR MUCH OF NORTH GA...AND NOT YET A WARNING DUE
TO CONTINUED UNCERTAINTY AS TO EXACTLY WHERE MESOSCALE SNOW BAND
MAY SET UP. SURFACE TEMPERATURES AND MIXED PRECIP WILL LIKELY
COMPLICATE ISSUES...ADDING TO THE UNCERTAINTY OF EXPECTED SNOW
TOTALS.

PRECIP SHOULD END AROUND 03-06Z SUN AS THE UPPER LEVEL LONGWAVE
TROUGH PASSES THROUGH THE AREA. COLD HIGH PRESSURE BUILDS INTO THE
REGION ON SUNDAY IN THE WAKE OF THE WINTER STORM.

.LONG TERM /MONDAY THROUGH FRIDAY/...
HIGH PRESSURE SLIDES EAST ACROSS MUCH OF THE EASTERN U.S. MONDAY
AND TUESDAY. RETURN FLOW OUT OF THE GULF LATE IN THE WEEK WILL
INCREASE MOISTURE...TEMPERATURES...AND CREATE CHANCES OF SHOWERS
FROM WEDNESDAY THROUGH THE END OF THE FORECAST PERIOD.

HANDEL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          36  36  23  43  20 /  60 100  30   0   0
ATLANTA         34  35  19  39  22 /  60 100  20   0   0
BLAIRSVILLE     30  33  19  33  12 /  40  80  30   0   0
CARTERSVILLE    32  33  20  38  17 /  50  80  20   0   0
COLUMBUS        39  39  26  46  22 /  80 100  20   5   0
GAINESVILLE     33  33  20  39  19 /  50  90  30   0   0
MACON           40  40  26  47  21 /  80 100  30   5   0
ROME            32  34  20  41  14 /  40  80  20   0   0
PEACHTREE CITY  34  37  21  41  12 /  70 100  20   0   0
VIDALIA         41  43  28  46  22 /  80 100  40   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...
CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLAYTON...COBB...
COWETA...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...
FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON...
HEARD...JACKSON...LUMPKIN...MURRAY...NORTH FULTON...PAULDING...
PICKENS...POLK...SOUTH FULTON...TOWNS...UNION...WALKER...WHITE...
WHITFIELD.

&&
Hazardous weather outlook, Jan 18, 11:20 AM EST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1120 AM EST FRI JAN 18 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1120 AM EST FRI JAN 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
WINTRY WEATHER EXPECTED ACROSS PORTIONS OF NORTH LATE TONIGHT.

.SYNOPSIS...
A LOW PRESSURE SYSTEM DEVELOPING OVER THE GULF OF MEXICO IS
EXPECTED TO DRIFT NORTHEAST TODAY...MOVING ACROSS NORTH FLORIDA
SATURDAY.

.PRIMARY HAZARDS...
A MIXTURE OF RAIN AND SNOW IS EXPECTED GENERALLY ALONG AND NORTH OF
A LINE FROM FRANKLIN TO MCDONOUGH TO LEXINGTON LATE TONIGHT INTO
SATURDAY.

.DISCUSSION...
A LOW PRESSURE SYSTEM DEVELOPING OVER THE GULF WILL BEGIN TO DRIFT
NORTHEAST TODAY...SPREADING RAIN ACROSS MUCH OF NORTH AND CENTRAL
GEORGIA TONIGHT AND SATURDAY. WITH A COLD AIRMASS IN PLACE...THE
RAIN COULD BE MIXED WITH SNOW ACROSS PORTIONS OF NORTH GEORGIA
LATE TONIGHT AND SATURDAY. SOME AREAS ACROSS NORTHEAST GEORGIA
COULD SEE SNOW ACCUMULATIONS UP TO 3 INCHES...ESPECIALLY IN THE
MOUNTAINS. FOR MORE DETAILED INFORMATION SEE THE LATEST SPECIAL
WEATHER STATEMENT ISSUED BY THE PEACHTREE CITY WEATHER OFFICE
AT 11 AM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A WINTRY MIX OF PRECIPITATION IS EXPECTED ACROSS PORTIONS OF
NORTH GEORGIA SATURDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED
FOR THE REST OF THE PERIOD AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGE TO SUBMIT REPORTS OF WINTRY PRECIPITATION
THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jan 18, 11:04 AM EST, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1104 AM EST FRI JAN 18 2008

GAZ005>009-012>016-020-021-190415-
MURRAY-FANNIN-GILMER-UNION-TOWNS-GORDON-PICKENS-DAWSON-LUMPKIN-
WHITE-BARTOW-CHEROKEE-
1104 AM EST FRI JAN 18 2008

...ANOTHER ROUND OF WINTER WEATHER HEADED FOR NORTH GEORGIA...

A LOW IS CURRENTLY DEVELOPING ACROSS THE NORTHWEST GULF OF MEXICO...
OFF OF THE TEXAS COAST. THE LOW IS FORECAST TO TRACK EAST ALONG
THE NORTHERN GULF OF MEXICO AND WILL BE ACROSS NORTH FLORIDA
SATURDAY AFTERNOON AND THEN OFF THE MID ATLANTIC COAST BY SUNDAY
MORNING. IN ADDITION TO THIS...A VERY COLD DOME OF HIGH PRESSURE WILL
BE SINKING SOUTH FROM THE GREAT PLAINS...SUPPLYING THE SOUTHEAST
WITH UNSEASONABLE COLD TEMPERATURES. AS THE LOW SPREADS EAST...
MOISTURE WILL BE DRAWN NORTH OUT OF THE GULF OF MEXICO AND INTO
GEORGIA...WITH PRECIPITATION MOVING INTO THE NORTHEAST MOUNTAINS
EARLY SATURDAY MORNING. WITH THE COLD AIR IN PLACE...PRECIPITATION WILL
QUICKLY SWITCH TO MAINLY SNOW NORTH OF A LINE FROM CARTERSVILLE TO
CLEVELAND...WITH ACCUMULATIONS OF 1 TO 3 INCHES POSSIBLE BY
SATURDAY AFTERNOON.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES
ON THIS DEVELOPING WINTER WEATHER SITUATION.

GAZ001>004-011-019-022>025-027-030>038-041>049-052>055-057-190415-
DADE-WALKER-CATOOSA-WHITFIELD-CHATTOOGA-FLOYD-FORSYTH-HALL-BANKS-
JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-
CLARKE-OCONEE-OGLETHORPE-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-
DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-HEARD-COWETA-FAYETTE-CLAYTON-
HENRY-
1104 AM EST FRI JAN 18 2008

...ANOTHER ROUND OF WINTER WEATHER HEADED FOR NORTH GEORGIA...

A LOW IS CURRENTLY DEVELOPING ACROSS THE NORTHWEST GULF OF MEXICO...
OFF OF THE TEXAS COAST. THE LOW IS FORECAST TO TRACK EAST ALONG
THE NORTHERN GULF OF MEXICO AND WILL BE ACROSS NORTH FLORIDA
SATURDAY AFTERNOON AND THEN OFF THE MID ATLANTIC COAST BY SUNDAY
MORNING. IN ADDITION TO THIS...A VERY COLD DOME OF HIGH PRESSURE WILL
BE SINKING SOUTH FROM THE GREAT PLAINS...SUPPLYING THE SOUTHEAST
WITH UNSEASONABLE COLD TEMPERATURES. AS THE LOW SPREADS EAST...
MOISTURE WILL BE DRAWN NORTH OUT OF THE GULF OF MEXICO AND INTO
GEORGIA...WITH PRECIPITATION MOVING INTO THE NORTH GEORGIA SHORTLY
AFTER MIDNIGHT. WITH THE COLD AIR SPREADING INTO THE AREA...
PRECIPITATION WILL LIKELY BEGIN AS RAIN AND TURN TO A RAIN AND
SNOW MIX BY SUNRISE NORTH OF A FRANKLIN...TO MCDONOUGH...TO
LEXINGTON LINE. SOME SNOW ACCUMULATIONS MAY BE POSSIBLE...MAINLY
ON GRASSY AREAS...WITH THE GREATEST CHANCES FOR ACCUMULATING SNOWS
NORTH OF A LINE FROM BUCHANAN...TO ALPHARETTA...TO COMMERCE. SNOW
WILL WIND DOWN FROM WEST TO EAST ACROSS THE AREA...AND WILL MOVE OUT
OF NORTH GEORGIA BY SATURDAY NIGHT.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES
ON THIS DEVELOPING WINTER WEATHER SITUATION.

Nearby

Winter Storm Watches in Georgia, 2008Every winter storm watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.